Im 17 and have always had a regulated period. Up until about 6 months ago i never even had cramps during my period, and it lasted maybe 4 days. Now i get unbearable cramps the day before it starts and they last all 6-7 days of my period, and the 1st 2 days im very heavy.
But this is what scares me: for the past 4 months, on the 2nd-to-last day of my period, ive been fainting when i shower. i start to feel really dizzy and light-headed, nauseous, and my vision starts to go, and a few seconds later my legs give. i get out of the shower when i start to feel this way and have to lay down for a while because i feel too weak to get up. and then im fine.
Hot water dilates your blood vessels and, in the standing position in a shower, the blood more easily pools in your feet - this can lead to fainting in some people but usually there is another underlying cause such as dehydration, for example. Because you have been having these problems when you have your period there are potentially serious medical conditions that could be contributing to the fainting periods (anemia, blood pressure problems, etc.). In any case you ABSOLUTELY need to be seen by a doctor for this - this is NOT normal and can be quite dangerous/serious. In the mean time, make you are drinking plenty of fluids and use cooler water while in the shower.
Hmmmmm. What is your typical blood pressure? Is it below 120/80? Even if your blood pressure is within "normal" limits, the hot water in a shower could lower it enough to cause temporary blood pooling in your extremities which could result in near-fainting.
Do you get enough salt (especially potassium) in your diet? If your electrolyte balance is out-of-whack (which can happen by drinking too much water) this can also cause problems. You may want to drink an electrolye drink such as gatorade to make sure you are replacing any vital ions you may be losing (do you exercise a lot, do you sweat much?).
I don't think you have anything too serious going on but it is absolutely something to get checked out and treated- I am glad you are doing so. The gyno is nothing to be afraid of - embarrassing? Yes, a little! Just try and remember they do this ALL day and have seen it all before. I have found gynos to be VERY understanding/patient doctors and the walk you through everything - they have to because I can guarantee, most people that go to the gyno are going to be a little uncomfortable. BTW: nothing I have ever had done at the gynos office has ever hurt.
honestly, i dont know my blood pressure. im 17, my mom knows that stuff, haha. but i remember every time i go to get a checkup my doctor comments on my good blood pressure.
as for salt...i think so? not too much but im pretty sure im getting enough. im a teenager. even if i do eat healthy, which i do, salty foods are a staple in my diet, haha. but potassium i dont know.
i take my vitamins every day. and the reason i drink a lot of water is because im on ADD meds (vyvanse) and acne meds (doxyxycline) that make me thirsty, a common side effect (they give me dry mouth and make my breath stink, shh dont tell anyone haha), but i dont think these medications are a factor for two reasons:
1. i just changed from concerta to vyvanse, which are two very different medicines, 2 months ago, but the fainting began 4 months ago.
2. ive been on ADD meds and the doxy for 2 years with no problems
another thing, its not just the fainting, remember. ive had other complications with my period as well, and given the timing im pretty sure theres a correlation between the fainting and the other issues.
i know exactly how you feel about this fainting lark i was at work today and its my first day of my period this month and i always get horrific pains and i was close to fainting i had to sit down and had really bad shakes, i wonder if anyone can help me? my friend seems to think it can be panic attacks due to my body not being strong enough to block pain which makes me and my body panic could this be right? wb :)
You both have AIDS and quite possibly SARS. This is quite common in teenagers as they don't practice monogomy. I if in your situation would not seek treatment because aids meds cost about 5 dollars a day so "f" that and go live ure last days up and blow all of your / family's money this is the right thing to do. Also I highly recommend trying to pass this little nuisance to everyone u possibly can after all your dying anyway so who the heck cares. Sincerely, Dr.Dolittle
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.